| Catalog Number |
72290130 |
| Medical Device Problem Codes |
Detachment of Device or Device Component (2907); Material Deformation (2976)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/17/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
H11: internal complaint reference: (b)(4).
Event or Problem Description
It was reported that during an arthroscopy, the firstpass mini was being used to pass minitape through the lateral meniscus.Once the passing was complete and the suture was captured in the suture trap, the surgeon attempted to remove the device from the medial portal and the suture trap dislodged into the fat pad.The component was retrieved with forceps.The procedure was completed using a smith and nephew back up device.There was a delay less than 30 minutes and no further complications were reported.
Additional Manufacturer Narrative
H11: h3, h6: the reported device was received for evaluation.A visual evaluation showed the device was not returned with any original packaging.The suture capture has been disconnected from the upper jaw.The returned suture capture is deformed.Bio debris is present.No other visual deficiencies.A functional evaluation showed pulling the lever will close the aligned jaws and deploy the suture passer needle as intended.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found no similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A definitive root cause for the reported issue could not be determined.Factors that could have contributed to the failure include procedural variance, or deviations from established protocols, increasing risks and leading to unintended consequences (excessive force, tissue thickness, damage or debris on the device tip between passes).Based on this investigation, the need for corrective action is not indicated.